# SDR CA080611006

- Difficulty date: May 25, 2008
- Submitted: December 18, 2008
- Operation: General aviation
- Make and model: Snias AS350B2
- Aircraft time: 7,568 hours
- Engine: Tmeca ARRIEL1D1
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: 0292005220
- Condition: Making Metal
- Part time: 8,428 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

(CAN) WHILE DOING AIRBORNE SURVEY WORK (BIRD TOWING), ENGINE CHIP LIGHT ILLUMINATED. HELICOPTER DESCENDED TO VALLEY BOTTOM AND MADE A PRECAUTIONARY LANDING.  UPON LANDING, THE ENGINE MOMENTARILY DECELLERATED AND THEN RE-ACCELERATED. ENGINE WAS SHUTDOWN AND RAPIDLY DECELERATED ACOMPANIED BY A GRINDING/RUBBING NOISE. POST FLIGHT INSPECTION REVEALED A LARGE AMOUNT OF METAL CHIPS ON THE ENGINE CHIP PLUGS.  ENGINE REMOVED AND SENT TO MFG FOR FURTHER INVESTIGATION.
